Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 33, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Mar 14, 2001, 10:44 PM CST for Alfalfa County, Woods County, Oklahoma. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 14, 2001, 10:44 PM CST (04:44 UTC)
- Expired
- Mar 14, 2001, 11:30 PM CST
- In force
- 46 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Alfalfa County, OK, Woods County, OK
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 14, 7:15 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 4.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 166 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1611 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
765 WUUS54 KOUN 150447 SVROKC OKC003-151-150530- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 1044 PM CST WED MAR 14 2001 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ALFALFA COUNTY IN NORTHWEST OKLAHOMA WOODS COUNTY IN NORTHWEST OKLAHOMA * UNTIL 1130 PM CST * AT 1041 PM CST...DOPPLER RADAR DETECTED ONE SEVERE THUNDERSTORM NEAR CHEROKEE AND ANOTHER SEVERE THUNDERSTORM NEAR ALVA. THESE STORMS WERE MOVING EAST NORTHEAST AT 25 MPH. * LOCATIONS IN THE WARNING INCLUDE ALVA...AMORITA...AVARD... BURLINGTON...BYRON...CAPRON...CHEROKEE...DACOMA...DRIFTWOOD... INGERSOLL...JET AND LAMBERT HAIL UP TO THE SIZE OF QUARTERS IS LIKELY WITH THIS SEVERE THUNDERSTORM. LAT...LON 3658 9890 3660 9813 3697 9811 3698 9891 $$ 30
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 8:05 PM CST, 2 hours 39 minutes earlier.
Area forecast discussion, Mar 14, 8:05 PM CST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 805 PM CST WED MAR 14 2001 WILL MAKE SOME CHANGES AS WINDS HAVE COME DOWN AFTER SUNSET. FRONT HOWEVER IS MAKING GOOD PROGRESS SOUTH ACROSS WESTERN KS INTO THE OK AND TX PANHANDLES WITH VERY STRONG N TO NW WINDS BEHIND FRONT. WILL MAKE SOME ADJUSTMENTS TO WINDS AND BRING WINDS DOWN AHEAD OF FRONT AND THEN BRING THEM BACK UP POST-FRONTAL TO JUST BELOW ADVISORY CRITERIA. OTHERWISE WILL MAKE SOME MINOR CHANGES TO SKY CONDITIONS AND WILL CONT TO WATCH THINGS DEVELOP. 30 .OUN... OK...WIND ADVISORY THURSDAY OKZ004>008-010>013-015-017>020-024>026-029>032 TX...NONE.
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.